MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 NEUT 40IDX64OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN LNR CON +4 NEUT 40IDX64OD; PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Model Number 1218-40-664
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling/ Edema (4577)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for infection and drainage.Event is serious and is considered severe.Date of implantation: (b)(6) 2013; date of revision #1: (b)(6) 2013; date of revision #2:(b)(6) 2015; date of revision #3: (b)(6) 2021; date of revision #4: (b)(6) 2021; date of event: (b)(6) 2022; (left hip).Treatment: awaiting revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mrae) was not performed.
 
Event or Problem Description
Medical records received indicated that the office notes (b)(6) 2022 indicate the patient is also experiencing significant swelling and fluid collection within the hip joint.Aspiration to relieve fluid collection and to send for additional cultures were performed.Revision has still not yet been performed.

Brand Name
PINN LNR CON +4 NEUT 40IDX64OD
Common Device Name
PINNACLE HIP SYSTEM : HIP CONSTRAINED ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14699955
Report Number1818910-2022-10984
Device Sequence Number5262470
Product Code KWZ
UDI-Device Identifier10603295012191
UDI-Public10603295012191
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K071117
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1218-40-664
Device Catalogue Number121840664
Device Lot NumberJ1882J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX25MM; PINNACLE SHELL SECTOR 64MM; S-ROM*SLEEVE PRX ZTT, 20F-LRG; SROM STM STD 36+12L 15X20; UNK FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight88 KG